Please visit our MS learning channel on Youtube, providing you with hundreds of our education programs, filled with ms related topics that were video-recorded and archived here:

joomla ecommerce template -- Scroll to Review all the resources found on the left side of this blog site. Use our 'search by topic' tool, when wanting to find specific information.

Disclaimer: 'MS Views and News' DOES NOT endorse any products or services found on this blog. It is up to you to seek advice from your healthcare provider. The intent of this blog is to provide information on various medical conditions, medications, treatments, and procedures for your personal knowledge and to keep you informed of current health-related issues. It is not intended to be complete or exhaustive, nor is it a substitute for the advice of your physician. Should you or your family members have any specific medical problem, seek medical care promptly.


Tuesday, September 29, 2009

Using Acetaminophen with Caution

Source: MS Foundation Newsletter (MSFYi)

September was National Pain Awareness Month, a time to focus both on pain and pain-relief. One of the most popular over-the-counter pain relievers, acetaminophen, has drawn the FDA’s attention recently due to the problem of liver injury related to the use of acetaminophen in both over-the-counter and prescription products. When used as directed on the label, acetaminophen is generally considered safe, but liver damage can occur if more than the recommended dose is taken.

As an ingredient in prescription medications, it may be abbreviated as “APAP.” And in other countries, acetaminophen can have a different name. In Great Britain, for example, it is called paracetamol.

To lower your risk of damage, the FDA recommends you do the following: Follow the dosing directions and never take more than directed because even a small amount more than directed can cause liver damage. Don’t take it for more days than directed. Don’t take more than one medicine that contains acetaminophen at a time.

Talk to you doctor before taking acetaminophen if you drink three or more drinks of alcohol every day, or have liver disease. Also, if you take the blood thinner warfarin you should talk with your doctor first, because taking warfarin and acetaminophen together may raise your risk of bleeding.


No comments: